4 doctors weighed in:

If someone starts a rash after being on claritin, (loratadine) might it be from the drug? How likely is it for a person to be allergic to an allergy drug?

4 doctors weighed in
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology
2 doctors agree

In brief: Uncommon

Could also be something in the additives or coloring of the pill.
Have you tried other antihistamines and had the same reaction. If so, then it might be a drug class allergy. If not, then it is a particular brand.

In brief: Uncommon

Could also be something in the additives or coloring of the pill.
Have you tried other antihistamines and had the same reaction. If so, then it might be a drug class allergy. If not, then it is a particular brand.
Thank
Dr. Justin Lo
Pain Management
1 doctor agrees

In brief: Yes

If you consistently develop a rash after taking a medication and the rash resolves when you stop it, then you are likely allergic to either the medication, one of the non-active components packaged with the medication, or a preservative of the medication.

In brief: Yes

If you consistently develop a rash after taking a medication and the rash resolves when you stop it, then you are likely allergic to either the medication, one of the non-active components packaged with the medication, or a preservative of the medication.
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
105K people helped
Continue
111,000 doctors available